Drought, Duval
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Below to much below normal rainfall occurred over the Brush Country and the northern portions of the Coastal Bend during the month of June. There were parts of Duval and McMullen Counties that did not receive any rainfall during the month.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Below to much below normal rainfall occurred over the Brush Country and the northern portions of the Coastal Bend during the month of June. There were parts of Duval and McMullen Counties that did not receive any rainfall during the month. Severe drought over the southern portions of the Brush Country and Coastal Bend expanded back into the northern portions during the month. Only the coastal areas from the northern Coastal Bend to near Matagorda Bay received near normal rainfall for the month. By the end of the month, extreme drought was over portions of Webb and Duval Counties and over Bee and Goliad Counties.
The combined capacity of the Corpus Christi reservoir system fell to less than 50 percent during the month. This led to voluntary water restrictions for the city of Corpus Christi. The cities of Victoria and Laredo were also under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.
Rangeland and pastures deteriorated during the month as soil moisture fell to short or very short over most of South Texas. Crops became severely moisture stressed over the southern Coastal Bend. Many corn and sorghum fields were released for destruction by crop insurance companies.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 10:18 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1118 PM CDT THU MAY 31 2012 .DISCUSSION...UPDATED FOR 6Z AVIATION DISCUSSION BELOW. && .AVIATION...MIX OF VFR/MVFR CIGS TONIGHT THRU FRI MRNG ALL TERMINALS THEN VFR FRI AFTN/EVE. CONVECTION ACROSS S TX EARLIER THIS EVE AIDED IN MIXING OUT LOW CLOUD DECK BUT XPCTNG ADDITIONAL STRATUS/STRATOCU TO DVLP OVERNIGHT WITH CIGS AT MVFR LEVELS. CIGS TO INCREASE DURING THE DAY FRI AND BECOME VFR BY LATE MRNG/MIDDAY ALL TERMINALS. ISO CONVECTION PERSISTS ACROSS OLD MEX AS OF WRITING AND MAY AFFECT KLRD OVERNIGHT...BUT ACTIVITY OVERALL SHOULD DIMINISH THRU NEXT SEVERAL HRS. CU DECK LIKELY TO PREVAIL FRI AFTN...ESPECIALLY KCRP/KALI/KVCT. LIGHT WINDS TONIGHT AND LIGHT TO MODERATE DURING DAYLIGHT HRS FRI. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 90 73 91 76 / 20 10 10 10 10 VICTORIA 72 93 71 93 73 / 10 20 10 10 10 LAREDO 76 97 76 100 76 / 40 20 10 10 10 ALICE 74 95 72 97 74 / 30 20 10 10 10 ROCKPORT 78 89 77 88 78 / 10 10 10 10 10 COTULLA 73 95 70 99 73 / 40 20 10 10 10 KINGSVILLE 75 93 73 93 75 / 20 20 10 10 10 NAVY CORPUS 78 89 77 89 78 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && AVIATION...HART/79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT THU MAY 31 2012 TXZ229>234-239>247-011100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER THE NORTHERN HALF OF SOUTH TEXAS...GENERALLY NEAR AND NORTH OF A LINE FROM MINERA TO GEORGE WEST TO NURSERY. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...DUE TO A STRONG CAP...THERE REMAINS UNCERTAINTY ON WHETHER STORMS WILL DEVELOP. HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER PORTIONS OF WEBB COUNTY INCLUDING THE CITY OF LAREDO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY MORNING AND AGAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR FORECASTS AND THE LATEST CONDITIONS SHOULD ACTIVATION BE REQUIRED LATER TODAY OR TONIGHT. GMZ230-235-250-255-270-275-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 539 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AFTER THE SMALL CRAFT ADVISORY FOR THE GULF WATERS PORT ARANSAS TO BAFFIN BAY OUT TO 60 NM EXPIRES AT 8 AM...NO HAZARDOUS WEATHER IS EXPECTED TODAY. THERE IS A SLIGHT CHANCE FOR NON-SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY MORNING AND AGAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AREA. GW/PZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 816 PM CDT THU MAY 31 2012 TXZ229-010145- LA SALLE- 816 PM CDT THU MAY 31 2012 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF FORT EWELL SITE...OR 18 MILES SOUTHEAST OF COTULLA...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN SOUTHEASTERN LA SALLE COUNTY...INCLUDING THE CITY OF FORT EWELL SITE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. HART
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392215, 392216, 392217, 392218, 392219, 392222, 392223, 392224, 392225, 392228.